CSN Login
Members Online: 17

Migranes / neuropathy

elzorro32
Posts: 1
Joined: Dec 2012

Hi all,

New to this forum, I was wondering if there are any folks out there who had ABVD chemotherapy who suffer from migraines, neuropathy or both. It has been over 18 years since I had my treatment. About two weeks after the last treatment, I developed a ‘shimmering’ in my field of vision. I had a week or two of terrible headaches. The doctors immediately did an MRI and spinal tap, etc but found nothing. The condition subsided, but has been around in one way or another ever since. I tend to get flare-ups. Over the years these symptoms have been joined by tightness behind my left breastbone and tingling up and down both arms. I had another MRI, also negative. I thought it might be a cardio issue so I had a stress test on the heart a few years back, also negative.
The symptoms are now flaring up again, and I was wondering where to start. I was really curious if there are any other Hodgkin’s survivors who are dealing with anything like this. Also my testosterone levels are all over the place, I get night sweats sometimes. Just want to feel better, everyone on here knows how that is.
Many thanks.

jimwins's picture
jimwins
Posts: 1984
Joined: Aug 2011

Hola "El Zorro" :).

I wanted to welcome you to the site. I'm sure someone with
similar experiences will respond. Great people here.
My chemo was R-RPOCH and I haven't had symptoms you describe
though I have been having recent issues with joints - especially
my shoulders.

Hope you get some good information.
Happy Holidays!

Jim

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 1023
Joined: May 2012

Elz,

I finished r-abvd (12 cycles over six months) three years ago. I developed severe neuropathy by around the fourth treatment, and still have significant neuropathy today. At its worst, I was numb up to around the waste, and could not use my hands for much of anythng, including keyboarding. I could not feel my feet at all, and felt like I was walking on pegs. My feet still stay numb, but I can feel them. I have little sensitivity in my hands, and can turn pages only with a lot of trouble. Neuropathy is pretty common with abvd, but not universal. It can be serious or mild, and can go away soon after treatment ends, or years later, or never. It is caused by the vinblastine, so studying vinblastine could be a starting point perhaps (vinblastine is chemically very similiar to vincristine, found in other combination therapies, and vincristine can cause similiar effects).
I was part of a clinical study for neuropathy involving an anti-depressant-based cream, but it was worthless for me. I do not know yet if I had the drug or the placebo. My nurse told me she had talked to neuropathy patients who had lost feeling of their whole bodies, but not permanently.

I never had chemo-related headaches or migrains.

max

.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network